Alert archive / California / Excessive Heat Watches in 2021
Excessive Heat Watch 1, NWS Eureka, CA
NWS Eureka, CA issued this excessive heat watch at Jun 14, 2021, 3:19 PM PDT for Lake County, Mendocino County, Trinity County, California. It took effect at Jun 17, 2021, 11:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 14, 2021, 3:19 PM PDT (22:19 UTC)
- In effect from
- Jun 17, 2021, 11:00 PM PDT
- Expired
- Jun 15, 2021, 10:13 PM PDT
- In force
- Issued by
- NWS Eureka, CA
Counties Lake County, CA, Mendocino County, CA, Trinity County, CA
The radar
The Beale AFB radar (KBBX), 128 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
798 WWUS76 KEKA 142219 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 319 PM PDT Mon Jun 14 2021 CAZ107-108-110-111-113>115-151000- /O.NEW.KEKA.EH.A.0001.210617T1800Z-210618T2200Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 319 PM PDT Mon Jun 14 2021 ...EXCESSIVE HEAT WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... * WHAT...Dangerously hot conditions with afternoon temperatures up to 107 possible. * WHERE...Valley communities within Northern Trinity, Southern Trinity, Northwestern Mendocino Interior, Northeastern Mendocino Interior, Southeastern Mendocino Interior, Northern Lake and Southern Lake Counties. * WHEN...From Thursday morning through Friday evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Be prepared to drink plenty of fluids, stay in an air- conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$
3 follow-up statements
968 WWUS76 KEKA 151013 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 313 AM PDT Tue Jun 15 2021 CAZ114-115-152215- /O.NEW.KEKA.EH.W.0001.210617T1800Z-210618T0600Z/ /O.EXT.KEKA.EH.A.0001.210618T0600Z-210619T0600Z/ Northern Lake-Southern Lake- 313 AM PDT Tue Jun 15 2021 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TO 11 PM THURSDAY... ...EXCESSIVE HEAT WATCH NOW IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... * WHAT...For the Excessive Heat Warning, dangerously hot conditions with temperatures up to 109 expected. For the Excessive Heat Watch, dangerously hot conditions with temperatures up to 106 possible. * WHERE...Lake County. * WHEN...For the Excessive Heat Warning, from 11 AM to 11 PM Thursday. For the Excessive Heat Watch, from Thursday evening through Friday evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. People and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. $$ CAZ107-108-110-111-113-152215- /O.NEW.KEKA.HT.Y.0002.210617T1800Z-210618T0600Z/ /O.EXT.KEKA.EH.A.0001.210618T0600Z-210619T0600Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southeastern Mendocino Interior- 313 AM PDT Tue Jun 15 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 11 PM THURSDAY... ...EXCESSIVE HEAT WATCH NOW IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... * WHAT...For the Heat Advisory, temperatures up to 105 expected. For the Excessive Heat Watch, dangerously hot conditions with temperatures up to 104 possible. * WHERE...Trinity County, Northwestern Mendocino Interior, Northeastern Mendocino Interior, and Southeastern Mendocino Interior. * WHEN...For the Heat Advisory, from 11 AM to 11 PM Thursday. For the Excessive Heat Watch, from Thursday evening through Friday evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. People and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. $$
393 WWUS76 KEKA 152107 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 207 PM PDT Tue Jun 15 2021 CAZ114-115-160515- /O.CON.KEKA.EH.W.0001.210617T1800Z-210618T0600Z/ /O.CON.KEKA.EH.A.0001.210618T0600Z-210619T0600Z/ Northern Lake-Southern Lake- 207 PM PDT Tue Jun 15 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY... ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... * WHAT...For the Excessive Heat Warning, dangerously hot conditions with temperatures up to 109 expected. For the Excessive Heat Watch, dangerously hot conditions with temperatures up to 106 possible. * WHERE...Lake County. * WHEN...For the Excessive Heat Warning, from 11 AM to 11 PM Thursday. For the Excessive Heat Watch, from Thursday evening through Friday evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. People and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. $$ CAZ107-108-110-111-113-160515- /O.CON.KEKA.HT.Y.0002.210617T1800Z-210618T0600Z/ /O.CON.KEKA.EH.A.0001.210618T0600Z-210619T0600Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southeastern Mendocino Interior- 207 PM PDT Tue Jun 15 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY... ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... * WHAT...For the Heat Advisory, temperatures up to 105 expected. For the Excessive Heat Watch, dangerously hot conditions with temperatures up to 104 possible. * WHERE...Trinity County, Northwestern Mendocino Interior, Northeastern Mendocino Interior, and Southeastern Mendocino Interior. * WHEN...For the Heat Advisory, from 11 AM to 11 PM Thursday. For the Excessive Heat Watch, from Thursday evening through Friday evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. People and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. $$
530 WWUS76 KEKA 160513 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1013 PM PDT Tue Jun 15 2021 CAZ114-115-161300- /O.CAN.KEKA.EH.A.0001.210618T0600Z-210619T0600Z/ /O.EXT.KEKA.EH.W.0001.210617T1800Z-210619T0600Z/ Northern Lake-Southern Lake- 1013 PM PDT Tue Jun 15 2021 ...EXCESSIVE HEAT WARNING NOW IN EFFECT FROM 11 AM THURSDAY TO 11 PM PDT FRIDAY... ...EXCESSIVE HEAT WATCH IS CANCELLED... * WHAT...Dangerously hot conditions with high temperatures of 104 to 108 expected Thursday and Friday. * WHERE...Lake County. * WHEN...From 11 AM Thursday to 11 PM PDT Friday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CAZ107-108-110-111-113-161300- /O.CAN.KEKA.EH.A.0001.210618T0600Z-210619T0600Z/ /O.EXT.KEKA.HT.Y.0002.210617T1800Z-210619T0600Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southeastern Mendocino Interior- 1013 PM PDT Tue Jun 15 2021 ...HEAT ADVISORY NOW IN EFFECT FROM 11 AM THURSDAY TO 11 PM PDT FRIDAY... ...EXCESSIVE HEAT WATCH IS CANCELLED... * WHAT...High temperatures of 100 to 105 across most valleys Thursday and Friday. Locally higher readings possible. * WHERE...Southern Trinity, Southeastern Mendocino Interior, Northwestern Mendocino Interior, Northeastern Mendocino Interior and Northern Trinity Counties. * WHEN...From 11 AM Thursday to 11 PM PDT Friday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this excessive heat watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this excessive heat watch went out at Jun 14, 5:07 AM PDT, 10 hours 12 minutes earlier.
Area forecast discussion, Jun 14, 5:07 AM PDT, 10 hours 12 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 507 AM PDT Mon Jun 14 2021 .SYNOPSIS...Light showers are expected to end this morning, but will likely persist over Trinity County this afternoon. An upper level trough offshore will eject northeastward tonight, followed by building high pressure and warmer interior temperatures for the rest of the week. Triple digit interior heat is expected for the latter portion of this week. && .DISCUSSION...Light to moderate rain has been occurring over coastal areas north of Cape Mendocino through the night. A few new records have been set, Crescent City recorded 1.94 inches for the calendar day, shattering the old record of 0.63 set in 1907. Even WFO Eureka set a new record for the date, 0.73 inches versus the old record of 0.62 set in 1992. Arcata-Eureka Muni recorded 1.38 inches for the calender, most of that occurred, over an inch, during the evening and overnight hours. Radar imagery has been showing 15-25 dBZ returns training over the Humboldt Bay area overnight. Back edge of the returns was located just offshore as of 5AM and the light rain will be coming to an end for the coastal plain by daybreak. Light showers will likely persist through at least mid to late morning for the interior, mostly in Humboldt and Trinity Counties, though NW Mendocino County has been getting light rain too overnight. Also, some showers may develop with the daytime heating over NE Trinity county and possibly over the Del Norte interior with upslope westerly and southwest flow. The unseasonable upper trough that has been parked offshore for the last several days will finally eject NE today through tonight. Surface high pressure is forecast to build in the wake of this trough, with northerly breezes increasing across the area during the day Tuesday. Some precip will be possible (5-10% chance) with the passage of this shortwave early Tuesday morning, mainly near the Oregon border. Otherwise, dry conditions are forecast for the remainder of the week. Significant warming is forecast for the interior toward the latter portion of the week as an upper ridge over the 4-corners region expands westward over NW California. The hottest days appear to be on Thursday and Friday. Triple digit heat is expected, with some of the hotter spots in Lake, interior Mendo and Trinity Counties forecast to peak in the range from 104-109F degrees. Daily record high temperatures at Ukiah are 105F on Thursday and 108F on Friday. We are forecasting near or just over the records on both days, 106F. The heat risk is forecast to be highest in eastern Mendocino and Lake Counties Thu and Fri. A watch for excessive heat will need to be considered in the next day or two. The hot weather will likely persist over the weekend, but temperatures should trend downward. The North Coast will most likely remain seasonably cooler (in the lower to mid 60s), with the usual dose of night and morning low clouds, clearing out during the afternoons. && .AVIATION...Light showers will continue across the northern portion of the forecast area early this morning and should come to an end by mid-morning. Though, some spotty showers will be possible around the Trinity Horn through this afternoon. Coastal sites have been plagued by lower ceilings and reductions in visibility overnight and this should continue until around midday. Ceilings should then gradually lift, but conditions will likely only top out around MVFR this morning and this afternoon. Elsewhere, some lower ceilings will be possible this morning at KUKI, but things should return to VFR by late this morning. && .MARINE...Light to moderate breezes will prevail over the coastal waters through Tuesday morning. Northerlies will then begin to ramp up Tuesday afternoon and become gales over the outer waters late on Wednesday and into early Thursday. Have issued advisories for the increasing winds, but the timeframe for the gales is just a little too far to go with a watch at this time. Stay tuned! Gusty northerlies will persist through the weekend. Steep, short-period seas will build later this week in response to the increasing winds. The sea state will likely be chaotic the back half of the work week and this weekend as a result. Otherwise, a westerly swell will slowly decay through Tuesday and a long-period southwesterly swell will return around the middle of the week. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS... Small Craft Advisory from 9 PM Tuesday to 2 PM PDT Wednesday for PZZ470. Small Craft Advisory from noon Tuesday to 2 PM PDT Wednesday for PZZ455-475. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Jun 14, 3:22 AM PDT, 11 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 322 AM PDT Mon Jun 14 2021 CAZ101>104-109-151030- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Mendocino Coast- 322 AM PDT Mon Jun 14 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-110-111-113>115-151030- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 322 AM PDT Mon Jun 14 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a high heat risk Thursday through Saturday. The hottest days will likely occur on Thursday and Friday. High temperatures are forecast to soar to 104 to 108F degrees, with overnight low temperatures in the 60s to mid 70s. Be prepared for the heat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ105-106-112-151030- Northern Humboldt Interior-Southern Humboldt Interior- Southwestern Mendocino Interior- 322 AM PDT Mon Jun 14 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:54 AM PDT | Small Craft Advisory | EKA | 5 days |
Nearby
Excessive Heat Watches in California, 2021Every excessive heat watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.